Ohio, 2013Flash Flood in Ohio, June 25 to 26, 2013
June 25 to 26, 2013 · NWS CLE · 1 event in 1 county or zone
A line of thunderstorms with heavy rain trained over Cuyahoga and Lorain Counties during the evening hours of the 25th. Instantaneous rainfall rates around 7 inches/hour were estimated by dual pol radar, with a storm total rainfall estimated around 4 inches between 9 and 11 pm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms with heavy rain trained over Cuyahoga and Lorain Counties during the evening hours of the 25th. Instantaneous rainfall rates around 7 inches/hour were estimated by dual pol radar, with a storm total rainfall estimated around 4 inches between 9 and 11 pm. The heaviest rain fell over Columbia Station and Olmsted Township in eastern Lorain and southwest Cuyahoga Counties respectively. The highest measured rainfall was southeast of Elyria of 3.81.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 8:30 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 25, 8:30 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
930 AM EDT TUE JUN 25 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL BE LOCATED ACROSS THE CENTRAL GREAT LAKES
TODAY. LOW PRESSURE WILL MOVE ACROSS THE CENTRAL LAKES ON WEDNESDAY
NIGHT INTO THURSDAY WITH A COLD FRONT EXPECTED TO CROSS THE ENTIRE
REGION BY FRIDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TWEAKED TEMPS UP A DEGREE OR TWO FOR THIS AFTERNOON. THINK CLOUDS
WILL ERODE SOME BEFORE AFTERNOON TSRA DEVELOP THAT TEMPS COULD
APPROACH YDY.
ORIGINAL DISCUSSION...
THUNDERSTORMS CONTINUE TO MOVE ACROSS EXTREME SOUTHERN MICHIGAN.
IT STILL APPEARS THAT THESE WILL REMAIN JUST NORTH OF THE TOLEDO
AREA BUT WE WILL HAVE TO WATCH THE OUTFLOW BOUNDARY CLOSELY. AT
THIS POINT IT APPEARS ISOLATED THUNDER THIS MORNING FOR NW OHIO
WITH BETTER CHANCES SPREADING EVERYWHERE FOR THIS AFTERNOON AND
EVENING.
WE ARE STILL WORRIED ABOUT THE AMOUNT OF CLOUD COVER OVER THE
REGION TODAY AND HOW IT WILL MESS WITH THE HIGH TEMPERATURE
FORECAST. WILL STICK WITH THE PREVIOUS HIGHS FOR NOW.
PREVIOUS DISCUSSION...
WARM ADVECTION OVER NORTHERN INDIANA AND AN APPROACHING MIDDLE
LEVEL PIECE OF JET ENERGY HAS BEEN ENOUGH TO GENERATE SOME
THUNDERSTORMS EARLY THIS MORNING. THIS AREA OF CONVECTION WILL
LIKELY LIFT INTO MICHIGAN BUT WE WILL HAVE TO MONITOR THE TOLEDO
AREA CLOSELY.
ANOTHER PIECE OF JET ENERGY WELL NORTH OF THE REGION IS ALSO
HELPING TO GENERATE A FEW THUNDERSTORMS OVER ONTARIO. IT APPEARS
THERE MAY BE SOME LIFT AS FAR SOUTH AS NE OHIO AND NW PA. THIS MAY
END UP PRODUCING SOME ISOLATED THUNDER FOR THE MORNING HOURS.
THE MAIN CONCERN FOR THE DAY HAS ALREADY DEVELOPED OVER WISCONSIN
AND IS ABOUT TO MOVE ONTO LAKE MICHIGAN. THIS MCS IS EXPECTED TO
CONTINUE ITS MOVEMENT TO THE EAST THROUGH THE MORNING. IT WILL
LIKELY WEAKEN SOME THROUGH THE MORNING. WE WILL MONITOR THE CLOUD
TOP TEMPERATURES AND RADAR TRENDS TO SEE IF THIS REALLY DOES
OCCUR. CURRENT THINKING IS THAT THE OUTFLOW FROM THIS COMPLEX WILL
INITIATE NEW CONVECTION OVER MICHIGAN AND NORTHERN INDIANA BY
EARLY AFTERNOON BEFORE MOVING INTO NW OHIO. THE POTENTIAL FOR
STRONG DAMAGING WINDS WILL EXIST WITH THIS CLUSTER OF
THUNDERSTORMS AS IT MOVES ACROSS NORTHERN OHIO...GENERALLY NEAR
AND WEST OF I-71.
CONVECTIVE DEBRIS CLOUDINESS WILL BE AN ISSUE TODAY WITH HIGH
TEMPERATURES. HIGHS SHOULD BE NEAR OR SLIGHTLY COOLER THAN
YESTERDAY WITH THE EXPECTATION OF MOSTLY CLOUDY SKIES DEVELOPING
FOR MOST LOCATIONS BY EARLY TO MID AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
EXPECT TO SEE THE COMPLEX OF STORMS SPILL ACROSS THE REGION THIS
EVENING WITH SOME UNCERTAINTY ON HOW FAR SOUTH IT WILL MOVE BEFORE
DISSIPATING. A SIMILAR SCENARIO WILL OCCUR AGAIN ON WEDNESDAY AS
LOW PRESSURE MOVES OVER LAKE MICHIGAN BY WEDNESDAY AFTERNOON.
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP BY
MID AFTERNOON AND COULD AFFECT THE ENTIRE COUNTY WARNING AREA BY
EARLY THURSDAY MORNING.
THE UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION ON THURSDAY
WITH A COLD FRONT PASSING ACROSS NORTHERN OHIO AND NW PA BY
THURSDAY EVENING. THE AMOUNT OF CLOUD COVER ON THURSDAY WILL HAVE
SIGNIFICANT IMPACTS ON THE AMOUNT OF INSTABILITY ACROSS THE
REGION. COOLER TEMPERATURES MAY BE ENOUGH TO LIMIT THE SEVERE
THREAT. A FEW SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO FRIDAY
AS ADDITIONAL ENERGY MOVES THROUGH THE UPPER LEVEL TROUGH.
ABOVE AVERAGE TEMPERATURES ARE EXPECTED TO CONTINUE INTO
WEDNESDAY. CLOUD COVER WILL HAVE IMPACTS ON THE HIGHS ON THURSDAY
AND MAY MAKE IT SLIGHTLY COOLER. HOWEVER HIGHER HUMIDITY LEVELS
WILL NOT MAKE IT FEEL MUCH COOLER. COOLER ON FRIDAY WITH HIGHS
VERY CLOSE TO SEASONAL AVERAGES.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
IF I DID NOT KNOW ANY BETTER I WOULD SWEAR WE ARE HEADED BACK INTO A
WINTER PATTERN AND YET IT IS SUMMER. THE UPPER LEVEL PATTERN IS
TRENDING BACK TOWARD SOME MAJOR AMPLIFICATION OF THE RIDGE IN THE
WESTERN UNITED STATES. TYPICALLY WHEN THIS HAPPENS...A DEEP DIGGING
TROUGH DEVELOPS OVER THE EASTERN UNITED STATES SENDING THE POLAR JET
STREAM WELL SOUTH INTO THE SOUTHERN STATES. THE OTHER ISSUE AT HAND
IS THE DEVELOPMENT OF THE UPPER LEVEL LOW OVERHEAD THAT REMAINS
NEARLY STATIONARY THROUGH THE END OF THE FORECAST PERIOD.
AN UPPER LEVEL PATTERN LIKE THIS WILL CONTINUE TO ROTATE MOISTURE
INTO THE FORECAST AREA AND KEEP A RELATIVELY COOL POOL OF AIR ALOFT
OVER THE REGION. THIS WILL HELP TO SUPPORT THE DEVELOPMENT OF
CONVECTION OVER THE REGION THROUGH MUCH OF THE EARLY PART OF THE
FORECAST PERIOD. DAY TIME HEATING ALONG WITH THE UPPER LEVEL THERMAL
PROFILE AND UPPER LEVEL POSITIVE VORTICITY MAXIMUMS ROTATING AROUND
THE LOW WILL ALSO SUPPORT THE CONVECTION EXPECTED. SO WILL KEEP THE
MENTION OF SHOWERS AND THUNDERSTORMS SATURDAY AND POSSIBLY INTO
SUNDAY.
SOME DRIER AIR TRIES TO RETURN TO THE AREA SUNDAY INTO MONDAY AND
THIS SHOULD HELP TO REDUCE THE THREAT FOR THE SHOWER AND
THUNDERSTORM ACTIVITY.
THE UPPER LEVEL LOW WILL KEEP SOME COLD AIR ADVECTION INTO THE AREA
AND CLOUD COVER WILL PLAY A BIG PART IN KEEPING TEMPERATURES FROM
SOARING. WILL TREND TOWARD THE COOLER TEMPERATURES THROUGH THE
PERIOD.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS EXTREME
SOUTHERN LOWER MICHIGAN. WE THINK THIS ACTIVITY SHOULD REMAIN JUST
NORTH OF TOLEDO AND MOVE ACROSS LAKE ERIE. BUT FLANKING LINE
APPEARS TO BE GROWING TO THE SOUTHWEST AND WILL LIKELY CLIP
TOLEDO. LINGERING OUTFLOW BOUNDARIES WILL LIKELY CAUSE MORE
THUNDERSTORMS TO DEVELOP LATER THIS MORNING INTO THE AFTERNOON
HOURS. EXPECTING ANOTHER ROUND OVERNIGHT ACROSS THE NORTH AS A
SHOT OF UPPER LEVEL ENERGY MOVES EAST ACROSS THE NORTHERN PORTIONS
OF THE FORECAST AREA.
GENERALLY VFR WEATHER EXPECTED MOST AREAS LATE TONIGHT WITH THE
POSSIBILITY OF MVFR FOG DEVELOPING TOWARD MORNING...ESPECIALLY
WHERE RAIN OCCURS TODAY AND THIS EVENING.
.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AND EARLY
MORNING MIST/HAZE THROUGH SATURDAY.
&&
.MARINE...
THE LAKE IS EXPECTED TO BE RELATIVELY QUIET AS SOUTHWEST FLOW
CONTINUES THROUGH WEDNESDAY NIGHT. LOW PRESSURE WILL MOVE EAST
ACROSS THE GREAT LAKES AND THIS FEATURE ALONG WITH HIGH PRESSURE TO
THE SOUTHEAST WILL CAUSE THE GRADIENT TO INCREASE OVER THE AREA. SO
MUCH SO THAT WINDS WILL INCREASE OUT OF THE WEST AND WILL LIKELY
NEED SMALL CRAFT ADVISORIES THURSDAY THROUGH FRIDAY MORNING. WINDS
DIMINISH FAIRLY QUICKLY ON FRIDAY AND LAKE BEGINS TO SUBSIDE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...DJB/MULLEN
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, Jun 25, 3:16 AM EST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
416 AM EDT TUE JUN 25 2013
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-260830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
416 AM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THUNDERSTORMS THAT DEVELOP OVER WISCONSIN AND SOUTHERN
MICHIGAN MAY MOVE INTO THE REGION BY MID AFTERNOON AND COULD
PERSIST INTO THE EVENING. THE MAIN THREAT FROM THIS COMPLEX OF
THUNDERSTORMS WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE.
THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Flash Flood, Lorain
- When
- June 25, 10:00 AM EST to June 26, 1:00 AM EST
- Where
- Lorain County, 4.37 mi ENE of Westview to 1.86 mi SE of Westview
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.370, -81.840
The heavy rainfall caused about a 2 mile stretch of State Route 82 to flood with as much as a foot of flowing water in Columbia station. At Snell Road and State Route 82 three motorists were pulled from a flooded intersection. A home on Parkwood Drive just south of Sprague Road and the Cuyahoga County line a home was inundated with a few feet of water on the first floor as the Baker Creek went from 6 feet wide to an estimated 500 feet wide onto the owners property. Several homes in Columbia Station, Olmsted Township, and Berea had basement flooding. In Berea, over 2 dozen homes were inundated when the sewer backed up from the overwhelmed storm drains.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448550.